Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 25, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 25, 2018, 2:48 AM CDT for Massac County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2018, 2:48 AM CDT (07:48 UTC)
- Expired
- Jun 25, 2018, 8:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Massac County, IL
The radar
The Paducah radar (KPAH), 14 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted.
589
WGUS53 KPAH 250748
FFWPAH
ILC127-251045-
/O.NEW.KPAH.FF.W.0025.180625T0748Z-180625T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
248 AM CDT MON JUN 25 2018
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Massac County in southern Illinois...
* Until 545 AM CDT.
* At 246 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one and a half inches
have fallen in the past hour across northern and western portions
of the county. Flash flooding is expected to begin shortly,
particularly for the Boaz, Mermet, New Columbia, and Big Bay areas.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3707 8854 3711 8861 3714 8870 3714 8873
3718 8880 3723 8893 3730 8893 3732 8890
3733 8890 3734 8871 3716 8849 3707 8849
$$
SP3 follow-up statements
350
WGUS73 KPAH 250915
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
415 AM CDT MON JUN 25 2018
ILC127-251045-
/O.CON.KPAH.FF.W.0025.000000T0000Z-180625T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Massac IL-
415 AM CDT MON JUN 25 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
MASSAC COUNTY...
At 413 AM CDT, Doppler radar indicated that heavy rain from
thunderstorms had largely exited the warned area. However, water may
be slow to recede in certain areas and additional thunderstorm
development is possible. Therefore, flash flooding is still a
concern.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3707 8854 3711 8861 3714 8870 3714 8873
3718 8880 3723 8893 3730 8893 3732 8890
3733 8890 3734 8871 3716 8849 3707 8849
$$
SP996
WGUS53 KPAH 251034
FFWPAH
ILC127-251330-
/O.EXT.KPAH.FF.W.0025.000000T0000Z-180625T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
534 AM CDT MON JUN 25 2018
The National Weather Service in Paducah has extended the
* Flash Flood Warning for...
Massac County in southern Illinois...
* Until 830 AM CDT.
* At 534 AM CDT, additional thunderstorms have formed to the west of
Massac County and will move into the area within the next hour or
two. Flash flooding can be expected across the county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3707 8854 3711 8861 3714 8870 3714 8873
3718 8880 3723 8893 3730 8893 3732 8890
3733 8890 3734 8871 3716 8849 3707 8849
$$
16892
WGUS73 KPAH 251227
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
727 AM CDT MON JUN 25 2018
ILC127-251330-
/O.CON.KPAH.FF.W.0025.000000T0000Z-180625T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Massac IL-
727 AM CDT MON JUN 25 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
MASSAC COUNTY...
At 725 AM CDT, Doppler radar indicated thunderstorms continuing to
produce heavy rain across the warned area. Several inches of rain
has fallen over the course of the overnight hours. However, the bulk
of the heavier rain should exit the county within the next hour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3707 8854 3711 8861 3714 8870 3714 8873
3718 8880 3723 8893 3730 8893 3732 8890
3733 8890 3734 8871 3716 8849 3707 8849
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 11:43 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 24, 11:43 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1143 PM CDT Sun Jun 24 2018 .UPDATE... Issued at 1143 PM CDT Sun Jun 24 2018 Updated aviation section for 06z TAF package. && .SHORT TERM...(Tonight through Tuesday night) Issued at 337 PM CDT Sun Jun 24 2018 The primary forecast challenge will be within the next 21-24 hours hours (roughly ending around noon Monday) and more likely within the next 15 hours (ending at 7 am CDT Monday). The Mesoscale Convective Vortex (MCV) that originated this morning near northeast OK, southwest MO, and northwest AR is expected to elongate and stretch out into progressive shortwave overnight. The big question will be where the warm front finally stalls out in the eastern part (mainly west Kentucky) of the WFO PAH forecast area. The LAPS surface data from this morning has been fairly consistent keeping a warm frontal boundary near the MS river in southwest Illinois, but has been wavering from northern to central sections of the Pennyrile region of west Kentucky. This has limited the northward transport of higher theta-e air/surface CAPE into the southern Purchase and Pennyrile of west Kentucky. Anticipate that will change as the initial circulation aloft generates an ageostrophic wind response, pulling moisture back northwest into west Kentucky and parts of extreme southern Illinois. The potential for good moisture advection, higher precipitable water just to the south may lead to localized flooding concerns overnight. See hydro section for more details. From late Monday into Monday evening, weak ridging/stabilization of boundary layer should provide a minimum for convective potential. Anticipate the SPC Day 2 will focus on the late Monday night/Tuesday morning in advance of the northwest U.S. closed low/shortwave trough that has been forecast to move northwest and north of the WFO PAH forecast area into Wednesday. With the trajectory of the warm sector, moisture advection and temperatures will lead to heat index values near 100 degrees moving well into southeast Missouri and southwest Kentucky Tuesday afternoon. .LONG TERM...(Wednesday through Sunday) Issued at 337 PM CDT Sun Jun 24 2018 With the departure of the upper low northeast of the Great Lakes, the WFO PAH forecast area will remain entrenched in a warm sector with increasing heights aloft and subsidence. There will still remain a very low level trajectory of moist air from the western Gulf of Mexico into the area, keeping higher dewpoints (low 70s) across the area through the weekend. Medium range models differ on the centroid for the high pressure during the latter part of the week over the WFO PAH forecast area, so isolated thunderstorms may still be possible. The bigger story from Thursday through Sunday will be widespread heat index values between 105 and possibly up to 110 degrees. Would be surprised if a heat watch is issued for the latter part of the week to indicate a high probability of heat index values in excess of 105 degrees. The initial start time of an advisory will be the biggest question. Diurnal convection chances will increase from the south and southeast over the weekend, but will be limited in scope. && .AVIATION... Issued at 1143 PM CDT Sun Jun 24 2018 On and off convection expected through mainly the first 8 hours of this TAF period. Went with better chances through 08z at KPAH, and through 10z at KEVV/KOWB, and included VCSH with TEMPO groups for TSRA and MVFR conditions. MVFR fog possible after 09z with scattered showers, then VFR conditions at all sites after 14z. Isolated convection possible after 14z. Winds will be variable around 5 kts or less through the TAF period. && .HYDROLOGY... Issued at 337 PM CDT Sun Jun 24 2018 The WFO PAH forecast area is on the cusp of higher layer atmospheric moisture values (precipitable water) between 1.3 to 1.7 inches along the Kentucky/Tennessee border as of 3 pm CDT. With the approach of an elongated shear zone with an MCV being stretched out, a warm frontal zone, and an open trajectory of moisture flow expected to move north overnight. In coordination and discussion with WPC, as well as NWS offices in Louisville KY and Nashville, TN, added and area of one to locally three inches mainly over west Kentucky, southern Illinois (along and south of route 13) and the Delta region of southeast Missouri. Was hesitant on pulling the trigger on a flood or flash flood watch overnight, mainly due to the uncertainty to where the final rain-cooled warm frontal zone boundary will stall out and generate a zone for any training thunderstorm activity. In addition, antecedent (past) rainfall and soil moisture remains less than 15 percent and flash flood guidance in the one to three hour time frame remain at or above two inches. For now, will highlight heavy rain potential in text, tabular, graphic forecast products, as well as discuss in the Hazardous Weather Outlook. If time permits, will also try to highlight in social media, but may be competing with convective (severe) potential late this afternoon and this evening. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...Smith LONG TERM...Smith AVIATION...RST HYDROLOGY...Smith
Hazardous weather outlook, Jun 24, 3:57 PM CDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 357 PM CDT Sun Jun 24 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 357 PM CDT Sun Jun 24 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A marginal to slight risk of severe thunderstorms remains over the outlook area this afternoon and tonight. The primary severe weather hazards with any severe storms will be damaging winds and hail. An isolated tornado cannot be totally ruled out, especially in or near the warm frontal boundary. Locally heavy rain, capable of producing isolated flooding, will also be a concern overnight. Repeated movement of thunderstorms over the same area will be possible. At this time, there is the potential for one to locally three inches of rain over parts of west Kentucky, southern Illinois, and the delta region of southeast Missouri. Be watchful the the potential of flooding at night. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated strong to severe storms may are possible late Monday and Tuesday. A marginal risk of severe storms is forecast for Monday. Thunderstorms are still forecast on Wednesday, but will become few and far between for the rest of the week. Heat index values will be in the upper 90s to near 100 over southeast Missouri and southwest Kentucky on Monday and Tuesday. Outside of any thunderstorm activity for the remainder of the week, heat index values will range between 100 to 105 degrees on Wednesday, with widespread 105 to potentially 110 degree readings expected Thursday through Saturday. A Heat Watch or Heat Advisory may be required for the outlook area during the latter half of this week. .SPOTTER INFORMATION STATEMENT... Spotters should maintain a basic weather watch in case activation is requested. Reports of wind damage, hail, or rainfall in excess of an inch is appreciated, along with the time, location, and specifics of the severe weather. RLS/CW/Smith
In the hours before
Special weather statement, Jun 24, 9:00 PM CDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Paducah KY
900 PM CDT SUN JUN 24 2018
MOZ112-250245-
Mississippi MO-
900 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MISSISSIPPI COUNTY UNTIL
945 PM CDT...
At 900 PM CDT, Doppler radar was tracking a strong thunderstorm near
Anniston, or near East Prairie, moving east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Charleston, East Prairie, Bertrand, Wyatt, Anniston and Wilson City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3689 8951 3690 8950 3691 8947 3692 8947
3698 8912 3697 8910 3694 8910 3686 8913
3685 8914 3684 8918 3680 8917 3679 8916
3679 8912 3677 8912 3674 8942
TIME...MOT...LOC 0200Z 253DEG 25KT 3684 8939
SPSpecial weather statement, Jun 24, 9:20 PM CDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Paducah KY
920 PM CDT SUN JUN 24 2018
ILZ090-094-250245-
Massac IL-Pope IL-
920 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MASSAC AND SOUTHERN
POPE COUNTIES UNTIL 945 PM CDT...
At 919 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brookport, or near Metropolis, moving east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Metropolis and Hamletsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3715 8872 3729 8871 3731 8851 3726 8851
3722 8847 3721 8845 3716 8843 3710 8844
TIME...MOT...LOC 0219Z 271DEG 23KT 3721 8862
SPSpecial weather statement, Jun 24, 9:30 PM CDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Paducah KY
930 PM CDT SUN JUN 24 2018
KYZ009-250245-
Calloway KY-
930 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CALLOWAY COUNTY UNTIL 945
PM CDT...
At 929 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Murray, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
New Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3674 8822 3673 8810 3672 8808 3669 8807
3666 8807 3661 8804 3654 8803 3651 8804
3650 8805 3650 8821
TIME...MOT...LOC 0229Z 259DEG 23KT 3659 8812
SPSpecial weather statement, Jun 24, 10:27 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Paducah KY
1027 PM CDT SUN JUN 24 2018
KYZ019-250345-
Daviess KY-
1027 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIESS COUNTY UNTIL
1045 PM CDT...
At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm over
Whitesville, or 15 miles east of Owensboro, moving east at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Whitesville and Knottsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3764 8689 3762 8692 3763 8695 3760 8698
3761 8701 3783 8690 3784 8689 3784 8685
3779 8682 3774 8682 3771 8686 3767 8682
TIME...MOT...LOC 0327Z 288DEG 40KT 3770 8685
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:02 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 25 min |
| Jun 24, 9:20 PM CDT | Special Weather Statement | PAH | Massac | 25 min |
| Jun 25, 2:05 AM CDT | Flash Flood Warning | PAH | Alexander | 3 hr |
| Jun 25, 2:22 AM CDT | Flash Flood Warning | PAH | Pulaski | 3 hr |
| Jun 25, 3:25 AM CDT | Flash Flood Warning | PAH | Pope | 6 hr |
| Jun 25, 5:31 AM CDT | Flash Flood Warning | PAH | Alexander, Pulaski, Union | 3 hr |
| Jun 25, 6:37 AM CDT | Areal Flood Advisory | PAH | Edwards, Wabash | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.